after 12 yrs of 340 ocycontin, then ms contin was added, by a different dr., and yet a 3rd put me on opana and tramadol. I went through terrible withdrawals w/out any oxy at all. Then, he added percocet. I still feel off. Would I have been better off to have used the ms contin, as for as the withdrawals. I personally don't think that Opana is all itis cracked up to be.(I am terminal) Naylyn Dill
There really is no difference. Your problem could just be switching between the two and your body getting used to the additional ingredients in the drugs. I hope this helped if not I'm Sorry.
MS Contin is in a group of drugs called narcotic pain relievers.
MS Contin is used to treat moderate to severe pain. Controlled-release MS Contin tablets are used when around-the-clock pain relief is needed.
MS Contin may also be used for purposes other than those listed in this medication guide.
Opana is in a group of drugs called narcotic pain relievers. It is similar to morphine.
Opana is used to treat moderate to severe pain. The extended-release form of this medication is for around-the-clock treatment of pain.
Opana is not for treating pain just after surgery unless you were already taking Opana before the surgery.
Opana may also be used for purposes other than those listed in this medication guide.
Hey nervous nerves,
The MS Contin is morphine sulfate while the Opana is oxymorphone, a morphine derivative. Oxymorphone is much stronger than the morphine sulfate given orally. They both are for moderate to severe chronic pain. I don't know for sure from your post, but the conversion may have been done incorrectly from one opiate to another. Also, it is common practice to err on the side of caution and prescribe less opiate than the actual conversion calls for and then titrate up. Since you were seeing different doctors the conversion and subsequent titration may have been interrupted.
Hope this helped,
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Jun 2010 • 2 answers
Posted 24 Aug 2010 • 3 answers
Posted 23 Nov 2011 • 2 answers
Posted 29 Nov 2011 • 1 answer
Posted 30 Apr 2012 • 5 answers